Alert archive / New Mexico / High Wind Warnings in 2026

High Wind Warning 3, NWS El Paso, TX

March 13, 2026Otero County, New Mexico

NWS El Paso, TX issued this high wind warning at Mar 13, 2026, 9:43 PM MDT for Otero County, New Mexico. It took effect at Mar 15, 2026, 3:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2026, 9:43 PM MDT (03:43 UTC)
In effect from
Mar 15, 2026, 3:00 AM MDT
Expired
Mar 15, 2026, 1:42 PM MDT
In force
11 hr
Issued by
NWS El Paso, TX

County Otero County, NM

The radar

The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 3.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2026-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2026-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4313 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

749 
WWUS74 KEPZ 140343
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
943 PM MDT Fri Mar 13 2026

NMZ415-416-141300-
/O.UPG.KEPZ.HW.A.0003.260315T0900Z-260316T0000Z/
/O.NEW.KEPZ.HW.W.0003.260315T0900Z-260316T0000Z/
Sacramento Mountains Above 7500 Feet-East Slopes Sacramento
Mountains Below 7500 Feet-
Including the cities of Mayhill, Sacramento, Apache Summit,
Pinon, Cloudcroft, and Sunspot
943 PM MDT Fri Mar 13 2026

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM MDT SUNDAY...

* WHAT...West winds 35 to 45 mph with gusts 55 to 65 mph possible.

* WHERE...East Slopes Sacramento Mountains Below 7500 Feet and 
  Sacramento Mountains Above 7500 Feet.

* WHEN...From 3 AM to 6 PM MDT Sunday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles. Wild fire concerns will be 
  elevated due to the very dry and windy conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

For additional information, visit us at http://www.weather.gov/epz

TSB
4 follow-up statements
386 
WWUS74 KEPZ 141217
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
617 AM MDT Sat Mar 14 2026

NMZ415-416-142100-
/O.CON.KEPZ.HW.W.0003.260315T0900Z-260316T0000Z/
Sacramento Mountains Above 7500 Feet-East Slopes Sacramento
Mountains Below 7500 Feet-
Including the cities of Mayhill, Sunspot, Sacramento, Pinon,
Apache Summit, and Cloudcroft
617 AM MDT Sat Mar 14 2026

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT 
SUNDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...East Slopes Sacramento Mountains Below 7500 Feet and 
  Sacramento Mountains Above 7500 Feet.

* WHEN...From 3 AM to 6 PM MDT Sunday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles. Wildfire risk will be high 
  due to the very dry and windy conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Fasten loose objects or shelter objects in a safe location prior to 
the onset of winds. Avoid outdoor flames and sparks.

&&

$$

For additional information, visit us at http://www.weather.gov/epz

CD
913 
WWUS74 KEPZ 141945
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
145 PM MDT Sat Mar 14 2026

NMZ415-416-151200-
/O.CON.KEPZ.HW.W.0003.260315T0900Z-260316T0000Z/
Sacramento Mountains Above 7500 Feet-East Slopes Sacramento
Mountains Below 7500 Feet-
Including the cities of Cloudcroft, Sunspot, Apache Summit,
Pinon, Mayhill, and Sacramento
145 PM MDT Sat Mar 14 2026

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT 
SUNDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...The Sacramento Mountains above 7500 feet, and the east 
  slopes down to 6000 feet.

* WHEN...From 3 AM to 6 PM MDT Sunday. The strongest winds will 
  occur between 5 AM and Noon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Localized power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

For additional information, visit us at http://www.weather.gov/epz
313 
WWUS74 KEPZ 150637
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
1237 AM MDT Sun Mar 15 2026

NMZ415-416-152100-
/O.EXT.KEPZ.HW.W.0003.260315T0900Z-260315T2100Z/
Sacramento Mountains Above 7500 Feet-East Slopes Sacramento
Mountains Below 7500 Feet-
Including the cities of Pinon, Sacramento, Apache Summit,
Cloudcroft, Sunspot, and Mayhill
1237 AM MDT Sun Mar 15 2026

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...East Slopes Sacramento Mountains and Sacramento Mountains 
  Above 7500 Feet.

* WHEN...Until 3 PM MDT this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Strongest gusts are expected this morning 
  between 7 and 10 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

For additional information, visit us at http://www.weather.gov/epz

ZA
380 
WWUS74 KEPZ 151942
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
142 PM MDT Sun Mar 15 2026

NMZ415-416-152045-
/O.CAN.KEPZ.HW.W.0003.000000T0000Z-260315T2100Z/
Sacramento Mountains Above 7500 Feet-East Slopes Sacramento
Mountains Below 7500 Feet-
Including the cities of Pinon, Sunspot, Mayhill, Cloudcroft,
Sacramento, and Apache Summit
142 PM MDT Sun Mar 15 2026

...HIGH WIND WARNING IS CANCELLED...

Wind gusts have fallen below High Wind Warning criteria. A few gusts 
around 35 to 45 mph will remain possible this afternoon, but will 
continue to diminish heading towards the evening.

$$

For additional information, visit us at http://www.weather.gov/epz

MPH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Mar 13, 5:36 PM MDT, 4 hours 7 minutes earlier. Its key messages:

  • Updated at 526 PM MDT Fri Mar 13 2026
  • Warm temperatures through the weekend, with highs approaching daily records. Cooler temperatures Monday behind a cold front. Rapid and excessive warming to record levels next week.
  • Breezy winds expected Saturday afternoon. Winds remain up overnight. Strong winds Sunday afternoon. This will elevate fire weather to near critical as humidity values drop below 10 percent. No chance of rain.
Area forecast discussion, Mar 13, 5:36 PM MDT, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
536 PM MDT Fri Mar 13 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 526 PM MDT Fri Mar 13 2026

 - Warm temperatures through the weekend, with highs approaching
   daily records. Cooler temperatures Monday behind a cold front.
   Rapid and excessive warming to record levels next week.

 - Breezy winds expected Saturday afternoon. Winds remain up
   overnight. Strong winds Sunday afternoon. This will elevate
   fire weather to near critical as humidity values drop below 10
   percent. No chance of rain.

&&

.DISCUSSION...
Issued at 1230 PM MDT Fri Mar 13 2026

Through the weekend, we will see a deep dry NW, quazi-zonal, flow
pattern over the region with a passing Pacific trough to our
north. This will mean a continuation of the current stretch of
fair, warm, and dry weather, but with increased winds for the
weekend as the trough passes. Temperatures will continue to warm,
with weekend highs steady and about 10-15 degrees above normal
for mid-March.

The trough will induce breezy conditions of 15-20 mph sustained
during the afternoon hours on Saturday but will become windier
overnight and into Sunday. A Wind Advisory may be warranted for
the Sacramento Mtns as this area, and the eastern slopes, could
see windy conditions overnight and through much of the day Sunday.
Wind speeds will be generally 20-25 mph sustained Sunday
afternoon. Meanwhile, a side door front will begin pushing in
during the afternoon shifting northerly and then easterly late
Sunday and into Monday. Gusty winds can be expected as the front
pushes through. The Tularosa Basin will probably see some windy
conditions due to the funneling effect with northerly winds.

Breezy east winds expected to continue early Monday morning as
the front pushes westward through the morning and early afternoon.
West slopes will see the windiest conditions Monday morning. This
will be a pretty potent front as temperatures will drop from the
U-70s and L-80s Sunday to highs in the mid-60s and L-70s.

Tuesday and beyond, high pressure begins to strengthen to our west
and slowly shift east over our area. This will begin an rapid and
sharp warmup through the remainder of the week, with highs in the
90s possible late week. This means record setting highs, with
daily max temps around 20 degrees warmer than average.

&&

.AVIATION...
(00Z TAFS)
Issued at 526 PM MDT Fri Mar 13 2026

We will continue to see low end gutsy winds for a few more hours
this evening before the wind gusts drop off. We will have
generally light west winds tonight, but the gusty winds will
return on Saturday. The winds will be a little stronger than
today, but right now it is not looking too bad, I'm not expecting
any blowing dust. Our ceilings will stay unlimited tonight, but by
early Saturday morning, we will begin to see higher clouds move
into the region. We could see some high ceilings by Saturday
afternoon of SCT-BKN250.

&&

.FIRE WEATHER...
Issued at 1230 PM MDT Fri Mar 13 2026

***Elevated to critical fire weather conditions expected late
 Saturday through Sunday afternoon***

High pressure is here for warm to hot, and critically dry
conditions. a passing Pacific trough will bring increased winds to
the region for both Saturday and Sunday this weekend. This
combination of warm/dry/breezy and windy conditions will elevated
fire weather concerns, with near critical and critical conditions
across the region. Thus there are Fire Watches and Red Flag
Warning in place across SW and South Central NM and Far West Texas
for Saturday and Sunday.

Warm conditions with low teens and single-digit RH across the
region through the weekend. Temperatures will be at least 10, and
closer to 15 degrees above the daily normals (near records). Winds
will be somewhat slow to increase on Saturday, as the upper trough
is still well upstream to our NW, with a developing surface trough
in the afternoon helping to drive up wind speeds. We are
anticipating sustained winds to get up to 20 mph, with gusts
around 30 mph. We should see winds further increase in the evening
and overnight periods for elevated terrain, being the sky islands
and especially the Blacks and Sacs ranges. Then for Sunday stronger
winds will overspread all of Southwest and South-Central NM and
Far West TX throughout the morning hours on Sunday, with critical
fire weather conditions expected for most areas. Fuels are dry
enough for concern, and with fuel advisories in effect for both
the Gila and the SACs, due to die off and bug kill, we will error
on the side of caution and keep fire headlines in play for Sunday.

Late Sunday/early Monday a cold front will sweep through the
area from the NE, pushing SW. We will see a 10+ degree cooldown,
but the air with and behind the front is also quite dry. Min RH
values will remain in the lower teens and single-digits. Winds
will shift from NE to E and become much lighter Monday. The cool
down will be short-lived with a rapid warm-up beginning Tuesday.
Much above normal temperatures mid-to-late next week. This will
greatly dry fuels, but no significant winds are expected with high
pressure overhead.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  52  85  57  84 /   0   0   0   0
Sierra Blanca            48  81  53  79 /   0   0   0   0
Las Cruces               46  82  49  81 /   0   0   0   0
Alamogordo               44  82  47  79 /   0   0   0   0
Cloudcroft               39  59  38  54 /   0   0   0   0
Truth or Consequences    49  83  52  79 /   0   0   0   0
Silver City              46  72  46  73 /   0   0   0   0
Deming                   46  83  47  82 /   0   0   0   0
Lordsburg                45  79  44  80 /   0   0   0   0
West El Paso Metro       53  83  57  83 /   0   0   0   0
Dell City                42  85  51  84 /   0   0   0   0
Fort Hancock             49  88  57  87 /   0   0   0   0
Loma Linda               50  78  52  77 /   0   0   0   0
Fabens                   51  86  56  86 /   0   0   0   0
Santa Teresa             47  83  52  81 /   0   0   0   0
White Sands HQ           53  84  57  84 /   0   0   0   0
Jornada Range            42  83  46  83 /   0   0   0   0
Hatch                    43  86  50  86 /   0   0   0   0
Columbus                 51  84  53  83 /   0   0   0   0
Orogrande                44  82  49  81 /   0   0   0   0
Mayhill                  43  73  47  68 /   0   0   0   0
Mescalero                40  70  41  65 /   0   0   0   0
Timberon                 43  68  44  66 /   0   0   0   0
Winston                  38  75  42  71 /   0   0   0   0
Hillsboro                49  81  50  81 /   0   0   0   0
Spaceport                41  83  43  81 /   0   0   0   0
Lake Roberts             41  72  42  74 /   0   0   0   0
Hurley                   43  76  45  76 /   0   0   0   0
Cliff                    41  79  43  81 /   0   0   0   0
Mule Creek               43  74  42  77 /   0   0   0   0
Faywood                  48  76  48  77 /   0   0   0   0
Animas                   46  81  46  81 /   0   0   0   0
Hachita                  45  80  47  81 /   0   0   0   0
Antelope Wells           48  80  49  80 /   0   0   0   0
Cloverdale               50  75  47  75 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch Sunday afternoon for Texas Fire Weather Zone
     055 El Paso County- Texas Fire Weather Zone 056 Hudspeth
     County.

NM...Red Flag Warning from 3 PM to 10 PM MDT Saturday for Southwest
     Mountains/Gila NF/Apache NF/GLZ.

     Fire Weather Watch Sunday afternoon for South Central Lowlands
     and Southern Rio Grande Valley/BLM/GLZ- Southwest
     Mountains/Gila NF/Apache NF/GLZ.

     Red Flag Warning from 3 PM Saturday to 6 PM MDT Sunday for
     Capitan and Sacramento Mountains/Lincoln NF/LNZ.

     High Wind Watch from late Saturday night through Sunday
     afternoon for East Slopes Sacramento Mountains Below 7500
     Feet-Sacramento Mountains Above 7500 Feet.

&&

FORECASTER...15-Brice

Nearby

High Wind Warnings in New Mexico, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.